HIV+ with extreme back pain & nothing helps
Jan 23, 2005
Hello Doctor: I have been HIV + since July of 2004 and have been on Epzicom and Susitva since September with wondrous results!
Here is my problem: I have always experienced lower back pain usually 1 week before my period and then it usually stops. However, I have had extreme lower back pain and left leg pain for the past 3 weeks now and am currently cycling. I have had an x-ray which has come back with no abnormal results. I have taken multiple pain relief medications from Lortab, Flexeril, Skelaxin, Soma to the general OTC meds without relief. I have spoken to my HIV MD and he says to see my primary who just keeps giving me more pain medication. What am I to do? I want to start smoking Marijuana to get some relief, but I don't want to ruin any progress I have made. What specifically should I be asking my doctor's to test or treat for? I am frustrated and angry and would like some help.
Response from Dr. Conway
I am gald your antivirals are working well for you...
I am sorry to hear about your back pain. On the face of it, none of your medications are significantly associated with such symptoms, especially if they are so localized. I would begin by figuring out if the pain is coming from your muscles, your joints or some nerve impingement, and you should talk to one of your doctors on what tests might be available to accomplish this goal. Based on this, more targeted treatment (which may include not only medications but also physiotherapy, an exercise program, avoidance of certain activities for a period of time, etc...) may be designed for you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue An Acute Symptom Of HIV?
- HIV Infection Risk Blowjob From A Prostitute
- Itchy Balls After Touching Vagina Sign Of HIV AIDS
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Painful Ejaculation After Condom Broke Anal Worried I Have HIV
- Painful Red Spots After Giving Handjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.